File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Optimal control problems with a continuous inequality constraint on the state and the control

TitleOptimal control problems with a continuous inequality constraint on the state and the control
Authors
KeywordsConstraints
Nonlinear Control Systems
Nonlinear Programming
Optimal Control
Issue Date2009
PublisherPergamon. The Journal's web site is located at http://www.elsevier.com/locate/automatica
Citation
Automatica, 2009, v. 45 n. 10, p. 2250-2257 How to Cite?
AbstractWe consider an optimal control problem with a nonlinear continuous inequality constraint. Both the state and the control are allowed to appear explicitly in this constraint. By discretizing the control space and applying a novel transformation, a corresponding class of semi-infinite programming problems is derived. A solution of each problem in this class furnishes a suboptimal control for the original problem. Furthermore, we show that such a solution can be computed efficiently using a penalty function method. On the basis of these two ideas, an algorithm that computes a sequence of suboptimal controls for the original problem is proposed. Our main result shows that the cost of these suboptimal controls converges to the minimum cost. For illustration, an example problem is solved. © 2009 Elsevier Ltd. All rights reserved.
Persistent Identifierhttp://hdl.handle.net/10722/155920
ISSN
2015 Impact Factor: 3.635
2015 SCImago Journal Rankings: 4.315
ISI Accession Number ID
Funding AgencyGrant Number
National Natural Science Foundation of China60704003
Australian Research Council
RGC5321/07E
Hong Kong Polytechnic University
Funding Information:

This paper was not presented at any IFAC meeting. The second author is supported by the National Natural Science Foundation of China under Grant 60704003 and a grant from the Australian Research Council. The last author is supported by RGC Grant PolyU. 5321/07E and the Research Committee of The Hong Kong Polytechnic University. This paper was recommended for publication in revised form by Associate Editor Delin Chu under the direction of Editor Ian R. Petersen.

References

 

DC FieldValueLanguage
dc.contributor.authorLoxton, RCen_US
dc.contributor.authorTeo, KLen_US
dc.contributor.authorRehbock, Ven_US
dc.contributor.authorYiu, KFCen_US
dc.date.accessioned2012-08-08T08:38:25Z-
dc.date.available2012-08-08T08:38:25Z-
dc.date.issued2009en_US
dc.identifier.citationAutomatica, 2009, v. 45 n. 10, p. 2250-2257en_US
dc.identifier.issn0005-1098en_US
dc.identifier.urihttp://hdl.handle.net/10722/155920-
dc.description.abstractWe consider an optimal control problem with a nonlinear continuous inequality constraint. Both the state and the control are allowed to appear explicitly in this constraint. By discretizing the control space and applying a novel transformation, a corresponding class of semi-infinite programming problems is derived. A solution of each problem in this class furnishes a suboptimal control for the original problem. Furthermore, we show that such a solution can be computed efficiently using a penalty function method. On the basis of these two ideas, an algorithm that computes a sequence of suboptimal controls for the original problem is proposed. Our main result shows that the cost of these suboptimal controls converges to the minimum cost. For illustration, an example problem is solved. © 2009 Elsevier Ltd. All rights reserved.en_US
dc.languageengen_US
dc.publisherPergamon. The Journal's web site is located at http://www.elsevier.com/locate/automaticaen_US
dc.relation.ispartofAutomaticaen_US
dc.subjectConstraintsen_US
dc.subjectNonlinear Control Systemsen_US
dc.subjectNonlinear Programmingen_US
dc.subjectOptimal Controlen_US
dc.titleOptimal control problems with a continuous inequality constraint on the state and the controlen_US
dc.typeArticleen_US
dc.identifier.emailYiu, KFC:cedric@hkucc.hku.hken_US
dc.identifier.authorityYiu, KFC=rp00206en_US
dc.description.naturelink_to_subscribed_fulltexten_US
dc.identifier.doi10.1016/j.automatica.2009.05.029en_US
dc.identifier.scopuseid_2-s2.0-70049107536en_US
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-70049107536&selection=ref&src=s&origin=recordpageen_US
dc.identifier.volume45en_US
dc.identifier.issue10en_US
dc.identifier.spage2250en_US
dc.identifier.epage2257en_US
dc.identifier.isiWOS:000273497400009-
dc.publisher.placeUnited Kingdomen_US
dc.identifier.scopusauthoridLoxton, RC=24438257500en_US
dc.identifier.scopusauthoridTeo, KL=16200328100en_US
dc.identifier.scopusauthoridRehbock, V=6603576484en_US
dc.identifier.scopusauthoridYiu, KFC=24802813000en_US
dc.identifier.citeulike6083055-

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats